MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) ELECTRODE, 22FR CUTTING LOOP

RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) ELECTRODE, 22FR CUTTING LOOP
Model Number 4622.1333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed as the actual device was returned to rwmic facility on 06/19/2017.Distal wire tips were charred however the distal coating was not melted indicating high power applied to device and once tip cools down it becomes fragile and can easily break off.Lot manufactured date: 11/2016, lot expiration date: 11/2021, purchase date: (b)(6)2017 (1 box of 3).Two similar issues have occurred in the last three years (mdr's 1418479-2015-00002 & 1418479-2015-00030).Rwmic considers this matter closed.However in the event rwmic receives additional information, a follow-up report will be provided.
 
Event or Problem Description
Facility report to richard wolf medical instruments corporation (rwmic) that during a procedure the cutting loop broke off and fell into bladder.Foreign object was able to be retrieved.No injury to patient or staff reported.

Brand Name
ELECTRODE, 22FR CUTTING LOOP
Common Device Name
ELECTRODE
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC)
registration #1418479
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key6658086
Report Number1418479-2017-00012
Device Sequence Number16465175
Product Code FAS
UDI-Device Identifier04055207048870
UDI-Public04055207048870
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/28/2021
Device Model Number4622.1333
Device Lot Number51006773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight86